Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 59, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 4, 2004, 5:14 PM MDT for Corson County, South Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 5:14 PM MDT (23:14 UTC)
- Expired
- Jun 4, 2004, 6:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Corson County, SD
The radar
The Bismarck radar (KBIS), 131 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS53 KABR 042314
SVRABR
SDC031-050015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
514 PM MDT FRI JUN 4 2004
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA
* UNTIL 615 PM MDT
* AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 32 MILES WEST OF WAKPALA...OR ABOUT 27 MILES
SOUTHWEST OF MCLAUGHLIN...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAKPALA AROUND 600 PM MDT
THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS. TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4568 10124 4550 10126 4549 10039 4554 10051
4567 10048
$$
KEEFEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:40 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 4, 1:40 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 240 PM CDT FRI JUN 4 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NITE MAIN FORECAST CONCERN IS PCPN POTENTIAL TNT. MID 50S TO LOWER 60S DEWPOINT AIR WILL CONTINUE TO SPREAD NORTH TNT AHEAD OF SLOW MOVING FRONTAL BOUNDARY. ISOLATED STORMS ALREADY FORMING OVER WESTERN HIGH PLAINS OF THE DAKOTAS AND THESE SHOULD SPREAD EAST INTO MORE FAVORABLE MOISTURE AND BETTER LLJ. EXPECTED STORMS OUT WEST TO TRANSITION INTO ELEVATED NOCTURNAL ACTIVITY AND EXPAND IN COVERAGE ACROSS EASTERN CWA LATE. THREAT OF SEVERE ACROSS EAST MINIMAL...BUT WITH AN EVENING THREAT OUT WEST. FOR SATURDAY COULD SEE LINGERING ACTIVITY IN THE EAST FOR THE MORNING BUT REST OF DAY LOOKING PLEASANT WITH DECREASING DEWPOINTS BY AFTERNOON. REMAINDER OF SHORT RANGE FEATURES A MID CONUS RIDGE INCREASING IN AMPLITUDE WITH VERY WARM MID LEVEL TEMPS ADVECTING OFF HIGH PLAINS AND ACROSS CWA. PREFER TO CONTINUE IDEA OF MAJOR CAP IN PLACE AND THUS WILL KEEP PRECIPITATION OUT OF THE FORECAST THROUGH MONDAY. AS ALWAYS THERE IS SOME CHANCE A STORM OR TWO COULD GET GOING ALONG WESTERN HIGH PLAINS DRY LINE IN THE LATE AFTN AND EVENING...BUT NOT WORTH THE MENTION AT THIS POINT. AS FOR TEMPS DID BOOST THEM SOME BASED ON LATEST MODEL TRENDS. HAVE A FEELING I DIDNT BOOST THEM ENOUGH FOR MONDAY. ANYWAY...FINALLY LOOKING LIKE SUMMER FOR A CHANGE. .LONG TERM...TUESDAY THROUGH FRIDAY EXTENDED STARTS OFF WITH TROUGH DIGGING INTO THE NW CONUS WITH SW FLOW ALOFT ACROSS THE UPPER MIDWEST. THE FIRST IN A SERIES OF WAVES IS SITUATED ACROSS SD WITH THERMAL RIDGE ALSO CENTERED OVER THE AREA. AGREE WITH PREVIOUS PACKAGE THINKING IN THAT MID LEVELS WILL BE A BIT TOO WARM FOR CONVECTION AND THUS KEPT PRECIP OUT OF FORECAST FOR TUESDAY. NEXT WAVE MOVES IN FOR WEDNESDAY WITH GOOD MOISTURE FEED INTO THE UPPER MIDWEST. MODELS SHOWING A WARM/STATIONARY FRONT PERSISTING FROM SOUTH CENTRAL SD NE TOWARDS WEST CENTRAL MN DURING THE WED/THURS TIMEFRAME. TIMING THE INDIVIDUAL WAVES IS DIFFICULT AND THEREFORE LEFT WX/POP GRIDS ALONE UNTIL THINGS GET A LITTLE CLEARER. GIVEN THE INDICATION OF A FRONT IN THE VICINITY OF THE S/SE CWA FOR A FEW DAYS...TRIED TO REFLECT THIS IN THE GRIDS WITH WARMER TEMPS AND HIGHER DEWPOINTS ACROSS THE S/SE AREAS AND SLIGHTLY COOLER AND DRIER AIR BACK TO THE NW. ALL IN ALL...THE MID PART OF NEXT WEEK LOOKS TO BE FAIRLY UNSETTLED WITH WAVES MOVING ALONG THE FRONT. MODELS THEN SHOW HIGH PRESSURE PUSHING IN FROM CANADA TOWARDS THE WEEKEND. THE TREND WITH TEMPS WAS TO RAISE THEM A GOOD 3 TO 5 DEGREES... ESPECIALLY ON TUESDAY. WOULD NOT BE SURPRISED TO SEE SOME 90 DEGREE READINGS ACROSS THE S/SE COUNTIES WITH 850MB TEMPS PUSHING +22C ON TUESDAY AND WITH BREEZY CONDITIONS LIKELY. ONLY FLY IN THE OINTMENT WILL BE CLOUD COVER IN VICINITY OF FRONT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE && TDK/TT
Hazardous weather outlook, Jun 4, 4:22 AM MDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 522 AM CDT FRI JUN 4 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-051020- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE AND AN ASSOCIATED WEAK COLD FRONT WILL PASS THROUGH THE REGION TONIGHT...PRODUCING THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN WESTERN SOUTH DAKOTA THIS AFTERNOON AND TRACK EASTWARD OVERNIGHT TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...WITH THE MAIN THREATS BEING DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KNUTSVIG
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.